Oct 25, 1999
hi my name is william i have a question. my friend has a low white blood cell count. is this a symptom of amemia? thank you. can you send me something on an anemia anyways?
Response from Mr. Molaghan
Hello William, Anemia is decrease in the red blood cell count. If your friend has a low white blood cell count, the term is leukopenia. A low white blood count can be caused by infections such as HIV, but there are many other sources of low white blood cell count. Viral infections and certain medications can cause a decreased white blood count. The body's ability to fight infection is threatened if certain types of white blood cells are destroyed or infected. Does your friend have HIV? Is his condition being evaluated or treated? Regarding anemia- I will be posting an article reviewing HIV related anemia here on the website very soon. Just finishing the final edits. Check back soon.
how to reduce side effects of iron pills
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.